Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Nonvanishing of a certain sesquilinear form in the theta correspondence

Author: Hongyu He
Journal: Represent. Theory 5 (2001), 437-454
MSC (2000): Primary 22E45
Published electronically: October 30, 2001
MathSciNet review: 1870597
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ 2n+1 \geq p+q$. In an earlier paper in 2000 we study a certain sesquilinear form $(,)_{\pi}$ introduced by Jian-Shu Li in 1989. For $\pi$ in the semistable range of $\theta(MO(p,q) \rightarrow MSp_{2n}(\mathbb R))$, if $(,)_{\pi}$ does not vanish, then it induces a sesquilinear form on $\theta(\pi)$. In another work in 2000 we proved that $(,)_{\pi}$ is positive semidefinite under a mild growth condition on the matrix coefficients of $\pi$. In this paper, we show that either $(,)_{\pi}$ or $(,)_{\pi \otimes \det}$ is nonvanishing. These results combined with one result of Przebinda suggest the existence of certain unipotent representations of $Mp_{2n}(\mathbb R)$ beyond unitary representations of low rank.

References [Enhancements On Off] (What's this?)

  • 1. V. Bargmann, On a Hilbert Space of Analytic Functions and an Associated Integral Transform, Communication in Pure and Applied Mathematics 14, 1961, (187-214). MR 28:486
  • 2. T. Bröcker and T. Dieck, Representations of Compact Lie groups, Springer-Verlag, 1985. MR 86i:22023; Corrected reprint, 1995. MR 97i:22005
  • 3. S. Helgason, Differential Geometry and Symmetric Spaces, Academic Press (1962). MR 26:2986
  • 4. S. Helgason, Groups and Geometric Analysis, Academic Press (1984). MR 86c:22017; Corrected reprint, 2000. MR 2001h:22001
  • 5. S. Helgason, Differential Geometry, Lie Groups and Symmetric Spaces, Academic Press (1978). MR 80k:53081
  • 6. Hongyu L. He, An Analytic Compactification of Symplectic Group, Journal of Differential Geometry (Vol.51) 1999, (375-399). MR 2001c:22015
  • 7. Hongyu L. He, Compactification of Classical Groups, to appear in Communications in Analysis and Geometry, 2000.
  • 8. Hongyu L. He, Theta Correspondence I. in Semistable Range: Construction Irreducibility, Communications in Contemporary Mathematics (v.2), 2000, (255-283). MR 2001f:22043
  • 9. Hongyu L. He, Unitary Representations and Theta Correspondence: From Orthogonal Groups to Symplectic Groups, submitted to Journal of Functional Analysis, 2000.
  • 10. Hongyu L. He, Howe's Rank and Dual Pair Correspondence in Semistable Range, M.I.T. Thesis, (1-127).
  • 11. R. Howe, Transcending Classical Invariant Theory, Journal of American Mathematical Society (v.2), 1989 (535-552). MR 90k:22016
  • 12. R. Howe, Small Unitary Representations of Classical Groups, Group representations, ergodic theory, operator algebras, and mathematical physics (Berkeley, Calif., 1984), (121-150), Math. Sci. Res. Inst. Publ., 6, Springer, 1987. MR 89e:22021
  • 13. A. Knapp, Representation Theory of Semisimple Groups: An Overview Based on Examples, Princeton University Press, 1986. MR 87j:22022
  • 14. S. Kumar, Proof of the Parthasarathy-Ranga Rao-Varadarajan Conjecture, Invent. Math. (v.93), 1988 (117-130). MR 89j:17009
  • 15. M. Kashiwara, M. Vergne, On the Segal-Shale-Weil Representations and Harmonic Polynomials, Inventiones Math. 44, 1978, (1-47). MR 57:3311
  • 16. J-S. Li, On the Classifications of Irreducible Low Rank Unitary Representations of Classical Groups, Compositio Mathematica (v.71), 1989 (29-48). MR 90k:22027
  • 17. J-S. Li, Singular Unitary Representations of Classical Groups, Inventiones Mathematicae (v.97), 1989 (237-255). MR 90h:22021
  • 18. J-S. Li, Theta Lifting for unitary representations with nonzero cohomology, Duke Mathematical Journal (v.61), 1990 (913-937). MR 92f:22024
  • 19. Tomasz Przebinda, Characters, Dual Pairs, and Unitary Representations, Duke Journal of Mathematics (v.69), 1993 (547-592). MR 94i:22036
  • 20. P.L. Robinson and J.H. Rawnsley, The Metaplectic Representation, $Mp^c$ structures and Geometric Quantization, Mem. Amer. Math. Soc., 81 (1989). MR 91b:58083
  • 21. D. Vogan, Jr., Unitary Representations of Reductive Lie Groups, Annals of Mathematics Studies, 118, Princeton University Press, 1987. MR 89g:22024

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 22E45

Retrieve articles in all journals with MSC (2000): 22E45

Additional Information

Hongyu He
Affiliation: Department of Mathematics and Statistics, Georgia State University, Atlanta, Georgia 30303-3083

Received by editor(s): April 24, 2001
Received by editor(s) in revised form: July 30, 2001
Published electronically: October 30, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society